Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 154, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2004, 2:51 PM CDT for Clay County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 12, 2004, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Clay County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 121951 SVRMEM ARC021-122030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS * UNTIL 330 PM CDT * AT 251 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DATTO...MOVING EAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE... PEACH ORCHARD... KNOBEL... CORNING... HICKORIA... MCDOUGAL... POLLARD... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3650 9079 3628 9078 3627 9025 3653 9025 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:15 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 11:15 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1115 AM CDT SAT JUN 12 2004 .DISCUSSION... WARM HUMID DAY OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES HAVE RISEN INTO THE UPPER 80S ALREADY THIS MORNING IN MOST LOCATIONS. WILL GO AHEAD AND BUMP UP FORECASTED HIGHS A CATEGORY...IN THE SOUTHERN TWO-THIRDS OF THE CWA. WILL LEAVE NORTHERN PORTIONS OF THE CWA ALONE AS I EXPECT A LITTLE MORE CLOUD COVER ACROSS NORTHWESTERN PORTIONS OF THE CWA AS A RESULT OF THUNDERSTORM BLOW-OFF FROM THE STORMS ACROSS WESTERN ARKANSAS AND SOUTHWEST MISSOURI. SOME OF THESE THUNDERSTORMS WILL MOVE INTO NORTHEAST ARKANSAS LATER THIS AFTERNOON SO WILL RAISE POPS TO 40 ACROSS THIS AREA. REST OF FORECAST LOOKS GOOD. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Jun 12, 1:30 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT SAT JUN 12 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 130 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... VERY UNSTABLE AIR ACROSS THE MID SOUTH COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS ARKANSAS WILL LEAD TO THE CONTINUED DEVELOPMENT OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS... MAINLY NORTH OF THE TENNESSEE AND MISSISSIPPI BORDER. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS MOST DAYS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jun 12, 1:09 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 109 PM CDT SAT JUN 12 2004 TNZ092-121830- HARDIN TN- 109 PM CDT SAT JUN 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF SAVANNAH AT 109 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN HARDIN COUNTY...INCLUDING THE CITY OF SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 12, 2:08 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT SAT JUN 12 2004 TNZ003-121930- WEAKLEY TN- 208 PM CDT SAT JUN 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...WEAKLEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER DRESDEN AT 208 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.